A case of acute phosphate nephropathy in a patient with nephrotic syndrome and decreased serum fetuin-A

S. H. Han, J. E. Lee, S. H. Lee, J. J. Li, S. W. Hong, D. S. Han, S. W. Kang

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We report a case of APN after OSPuse in a patient with nephrotic syndrome (NS). Renal biopsy revealed minimal change disease with multifocal calcium phosphate deposits within the tubules and in the interstitium. The serum level of fetuin-A, a systemic calcification inhibitor, was low during severely proteinuric state but normalized after remission of NS. To verify whether fetuin-A levels are low in NS patients, serum fetuin-A levels were determined in 10 patients with NS and 10 with asymptomatic microscopic hematuria (H). The mean serum fetuin-A levels were significantly lower in the NS group compared to theHgroup (p < 0.01). This finding suggests that a lower serum fetuin-A level may be associated with APN after OSP use in patients with NS, thus careful attention should be paid when colonoscopy using OSP is scheduled in this population.

Original languageEnglish
Pages (from-to)159-163
Number of pages5
JournalClinical Nephrology
Volume74
Issue number2
DOIs
Publication statusPublished - 2010 Aug

All Science Journal Classification (ASJC) codes

  • Nephrology

Fingerprint Dive into the research topics of 'A case of acute phosphate nephropathy in a patient with nephrotic syndrome and decreased serum fetuin-A'. Together they form a unique fingerprint.

  • Cite this